Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 20, 2013, 2:12 AM CDT for Val Verde County, Texas. It took effect at Sep 20, 2013, 6:05 PM CDT. It was in force for 118 min.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 2:12 AM CDT (07:12 UTC)
- In effect from
- Sep 20, 2013, 6:05 PM CDT
- Expired
- Sep 20, 2013, 8:03 PM CDT
- In force
- 118 min
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River at Pandale Crossing (PDAT2).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS44 KEWX 200712
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT FRI SEP 20 2013
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-210112-
/O.NEW.KEWX.FL.W.0011.130920T2305Z-130921T1257Z/
/PDAT2.1.ER.130920T2305Z.130921T0000Z.130921T0057Z.NO/
212 AM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER AT PANDALE CROSSING.
* FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 AM FRIDAY THE STAGE WAS 1.3 FEET (0.4 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
8.0 FEET 2.4 METERS BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 7.0 FEET...(2.1 METERS)...MINOR LOWLAND FLOODING IS A SIGNIFICANT
THREAT TO SWIMMERS...TUBERS AND CAMPERS ON THE LOW BANKS OF THE PECOS RIVER
ABOVE PANDALE TO ABOVE LANGTRY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON NOV 17
2004.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
PANDALE CROSSIN 5 7 1.3 FRI 01 AM 8.0 1.8 1.2 1.2 1.2
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
PANDALE CROSSIN 2 2 0.4 FRI 01 AM 2.4 0.5 0.4 0.4 0.4
$$1 follow-up statement
731
WGUS84 KEWX 210103
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CDT FRI SEP 20 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-210133-
/O.CAN.KEWX.FL.W.0011.000000T0000Z-130921T1257Z/
/PDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 PM CDT FRI SEP 20 2013
THE FLOOD WARNING IS CANCELLED FOR
THE PECOS RIVER AT PANDALE CROSSING.
* AT 7:15 PM FRIDAY THE STAGE WAS 3.7 FEET (1.1 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.7 FEET (2.0 METERS).
THE RIVER WILL FALL TO 1.5.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
PANDALE CROSSIN 5 7 3.7 FRI 07 PM 2.0 1.4 1.2 1.2 1.2
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
PANDALE CROSSIN 2 2 1.1 FRI 07 PM 0.6 0.4 0.4 0.4 0.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 11:14 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 19, 11:14 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1114 PM CDT THU SEP 19 2013 .AVIATION... DEEP TROPICAL MOISTURE MOVING INTO S TX BOTH NEAR THE SURFACE AND ALOFT OVER THE NEXT 24 HOURS WILL RESULT IN DEVELOPING WIDESPREAD RAINS AND EMBEDDED THUNDERSTORMS. THE CURRENT PREVAILING VFR CONDITIONS QUICKLY BECOME MVFR CIGS BETWEEN 05Z AND 06Z AND CONTINUE IN THE EARLY MORNING HOURS. OCCASIONAL IFR CIGS BETWEEN 08Z-14Z. CONDITIONS COULD LOWER TO IFR DURING THE DAY FRIDAY AND EVENING AS WIDESPREAD RA/SHRA/TSRA MOVE NORTHWARD ACROSS S CENTRAL TX AND THE HILL COUNTRY. E-SELY WINDS OF 5-10 KNOTS PREVAILING. && .PREV DISCUSSION... /ISSUED 953 PM CDT THU SEP 19 2013/ UPDATE... SHOWERS AND THUNDERSTORMS HAVE DIMINISHED ACROSS MOST OF SOUTH CENTRAL TEXAS THIS EVENING WITH THE EXCEPTION OF SOME AREAS ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU. THIS TREND IS PROJECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS AND HAVE UPDATED TONIGHT'S WEATHER GRIDS TO ACCOUNT FOR THAT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL FIRE-UP AGAIN AT OR AROUND DAWN OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS WHILE SPREADING ACROSS ALL OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. AT THIS TIME...THERE IS A FLASH FLOOD WATCH IN EFFECT ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS THROUGH SATURDAY MORNING...WHERE HIGHEST RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE EXPECTED WITHIN THE NEXT 36 TO 42 HOURS. && PREV DISCUSSION... /ISSUED 606 PM CDT THU SEP 19 2013/ AVIATION... DEEP MOISTURE MOVING INTO S TX OVER THE NEXT 24 HOURS WILL RESULT IN DEVELOPING WIDESPREAD RAINS AND ISOLATED THUNDERSTORMS. CURRENTLY VFR CONDITIONS PREVAILED WITH ISOLATED SHRA/TSRA MOVING NWD ACROSS THE AREA WITH MORE WIDESPREAD SHRA N OF KDRT. CIGS WILL LOWER TO MVFR THIS EVENING AFTER 04Z AND PREVAIL IN THE OVERNIGHT HOURS...WITH OCCASIONAL IFR CIGS 08Z-14Z. CONDITIONS COULD LOWER TO IFR ALL DAY FRIDAY AS WIDESPREAD RA/SHRA/TSRA MOVE NORTHWARD ACROSS S CENTRAL TX AND THE HILL COUNTRY. E-SELY WINDS OF 5-10 KNOTS PREVAILING. PREV DISCUSSION... /ISSUED 332 PM CDT THU SEP 19 2013/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... DEEP LAYER MOISTURE IS ALREADY IN PLACE ACROSS SOUTH CENTRAL TEXAS AS EVIDENCED BY 12Z RAOB DATA SHOWING PRECIPITABLE WATER VALUES OF 2.3" AT KDRT WITH 2.1" AT KCRP. THE LATEST WATER VAPOR SATELLITE LOOP CONTINUES TO SHOW A STEADY SUPPLY OF MOISTURE ASSOCIATED WITH TROPICAL STORM MANUEL MOVING ACROSS NORTHERN MEXICO INTO SOUTHWEST TEXAS. THROUGH TONIGHT... THE INITIAL AREA OF CONCERN WILL BE ACROSS THE SOUTHERN EDWARDS PLATEAU WHERE DEEP LAYER MOISTURE AND A MID-LEVEL SHORTWAVE TROUGH WILL CONTINUE TO EXPAND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS ALONG AND NORTH OF A DEL RIO TO ROCKSPRINGS LINE MAY APPROACH 2 INCHES THROUGH TONIGHT. ELSEWHERE...RAINFALL AMOUNTS GENERALLY AROUND ONE QUARTER INCH... WITH LOCAL AMOUNTS NEAR ONE HALF INCH IN THE HEAVIER SHOWERS. ON FRIDAY...THE MID-LEVEL REMNANTS OF MANUEL CONTINUE TO APPROACH FROM THE WEST AS A COLD FRONT MOVES INTO THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU DURING THE EARLY AFTERNOON. THIS ALONG WITH DAYTIME HEATING WILL LEAD TO HIGH RAIN CHANCES ACROSS ALL OF SOUTH CENTRAL TEXAS. THE AREA OF CONCERN WILL CONTINUE TO BE CENTERED ACROSS THE RIO GRANDE PLAINS AND GIVEN AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL EXPECTED FRIDAY AND FRIDAY NIGHT...WE WILL OPT FOR A FLASH FLOOD WATCH. THE WATCH WILL COVER VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES AND WILL RUN FROM TONIGHT THROUGH FRIDAY NIGHT. ELSEWHERE ACROSS SOUTH CENTRAL TEXAS...THE LATEST ROUND OF MODEL GUIDANCE CONTINUES TO TREND UPWARD WITH RAINFALL AMOUNTS. WE HAVE INCREASED RAIN CHANCES ON FRIDAY AND FRIDAY NIGHT AND WE EXPECT WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES. THE DEEPER MOISTURE WILL RESIDE ALONG AND EAST OF THE I-35 CORRIDOR...SO EXPECT SOME OF THE HEAVIER TOTALS ACROSS THE MENTIONED REGION. IF LATER MODEL GUIDANCE REMAINS CONSISTENT...THE ABOVE MENTIONED FLASH FLOOD WATCH MAY NEED TO BE EXPANDED ACROSS PORTIONS OF SOUTH CENTRAL TEXAS...SPECIFICALLY THE HILL COUNTRY. LONG TERM (SATURDAY THROUGH THURSDAY)... SIMILAR TO YESTERDAY/S 12Z ECMWF...THE LATEST ROUND OF MODEL GUIDANCE CONTINUES TO SLOW THE SOUTHWARD PROGRESSION OF THE COLD FRONT ON SATURDAY. WITH THIS IN MIND... WE HAVE INCREASED RAIN CHANCES SATURDAY MORNING ACROSS ALL AREAS. THE BEST CHANCE FOR PRECIPITATION WILL GENERALLY REMAIN ALONG AND SOUTH OF THE U.S. HIGHWAY 90 CORRIDOR WHERE WE COULD SEE AN ADDITIONAL 0.5 - 1.0 INCH OF RAINFALL ON SATURDAY. THE LATEST GFS MODEL WANTS TO HANG ON TO PRECIPITATION A LITTLE LONGER THAN THE ECMWF THROUGH EARLY NEXT WEEK. AT THIS TIME... AM INCLINED TO FOLLOW THE ECMWF GIVEN IT/S CONSISTENCY. WE/LL CONTINUE TO MENTION A DRY FORECAST FOR SUNDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 89 72 85 69 / 60 90 70 40 - AUSTIN BERGSTROM INTL AIRPORT 73 87 70 83 66 / 60 90 80 50 - NEW BRAUNFELS MUNI AIRPORT 72 88 70 83 66 / 50 90 80 60 10 BURNET MUNI AIRPORT 72 83 69 82 64 / 90 100 60 40 - DEL RIO INTL AIRPORT 75 85 73 82 69 / 80 100 90 70 10 GEORGETOWN MUNI AIRPORT 73 85 69 83 65 / 90 90 60 40 - HONDO MUNI AIRPORT 73 89 73 85 68 / 60 90 80 80 10 SAN MARCOS MUNI AIRPORT 73 87 71 81 67 / 60 90 80 50 - LA GRANGE - FAYETTE REGIONAL 76 90 75 84 70 / 50 90 80 50 - SAN ANTONIO INTL AIRPORT 76 90 74 85 71 / 60 90 80 70 10 STINSON MUNI AIRPORT 77 91 76 86 72 / 50 90 80 70 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && MESOSCALE/AVIATION...99 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Sep 19, 3:30 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT THU SEP 19 2013 TXZ171>173-183>194-202>209-217>225-228-202030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 330 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU. LOCALLY HEAVY RAIN IS LIKELY TONIGHT WITH RAINFALL TOTALS UP TO 2 INCHES MAINLY OVER VAL VERDE AND EDWARDS COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU FOR FRIDAY THROUGH SATURDAY MORNING. LOCALLY HEAVY RAIN IS LIKELY WITH RAINFALL TOTALS OF 2 TO 4 INCHES MAINLY OVER KINNEY AND MAVERICK COUNTIES. LOCALLY HEAVY RAIN IN POSSIBLE ACROSS THE REST OF SOUTH CENTRAL TEXAS FRIDAY AND URBAN AND SMALL STREAM FLOODING IS POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:26 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Sep 19, 11:08 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 112 min |
| Sep 20, 12:54 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 7:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 20, 7:48 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Sep 20, 8:34 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 26 min |
| Sep 20, 8:57 AM CDT | River Flood Warning | EWX | Val Verde | 48 hr |
| Sep 20, 9:39 AM CDT | River Flood Warning | EWX | Val Verde | 11 hr |
| Sep 20, 10:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 20, 11:03 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 117 min |
| Sep 20, 11:27 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 12:03 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| Sep 20, 1:12 PM CDT | Areal Flood Advisory | EWX | Bastrop, Blanco, Burnet, Caldwell, Hays, Lee and 2 more | 108 min |
| Sep 20, 1:42 PM CDT | Areal Flood Advisory | EWX | Bandera | 108 min |
| Sep 20, 1:52 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Sep 20, 2:44 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 106 min |
| Sep 20, 4:26 PM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Sep 20, 4:33 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 117 min |
| Sep 20, 4:42 PM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Sep 20, 5:22 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Sep 20, 5:35 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes | 115 min |
| Sep 20, 6:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 104 min |
| Sep 20, 6:42 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 108 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.